Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Having abdominal pain. CT scan showed inflammation in small bowel. Looking for suggestion?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
It started last fall 2011 with abdominal pain and vomit that came and went for 3 different episodes ,thought it may be food poisoning at first. The ER found out i have low platelets(around 50,000) as well as a CT scan that showed inflammation in the small bowel. I since had a bone marrow biopsy(Negative),upper GI (No ulcers,H.Pylori).I tested positive XXXXXX 1:1280,Low Vitamin D 22.3,MRA,my MRI(9 months after first symptom showed mild inflammation in the terminal Ileum),colonoscopy last month (2 polyps removed that were benign. I get occasional canker sores,my bottoms of my feet have been bothering me for months now,my neck gets stiff and my back a bit sore at times.I've done monthly CBC which look normal except for the low platelets.So far test have also ruled out Lupus,Crohn's,Hepatitis,Cancer,Lymes,H.Pylori,Celiac. I had an HIV 1/2 AB screen at 87 days since possible exposure that came back NONREACTIVE result and an HIV RNA Quantitive HIV PCR Quant,Log 10 Hiv and the results came back Not Detected. This test was 94 days after possible exposure. Are these test results conclusive? I read mixed reviews on the "window period".Is the Viral Load Test at 94 days enough to rule out HIV? I have been to my Primary Dr,a Hematologist,2 different Rheumatologist,3 different GI's and now being told to see a Neurologist for my feet. I don't feel like i am getting any closer to answers.My stomach still feels off for 10 months now. Could there be some sort of Parasite/bacteria infection that could last this long if it was something from the food i had that first night? Does HIV have any relation to these symptoms,terminal ileum inflammation,feet pain,abdominal discomfort,canker sores,positive XXXXXX acheyness? I only had vomited and diarrhea one night.I have NOT noticed any fever at all ,no sweats,no change in weight.Please Help
Posted Mon, 15 Oct 2012 in General Health
Answered by Dr. Ram Choudhary 1 hour later
Hi XXXXXX.....,
Welcome to healthcare Magic!
First of all let me extend my thanks for giving a picturesque description of the problem and I must reassure you that you are really free fro HIV and you can rely Viral load load at 94 days. XXXXXX is positive in fair percentage of population and your problems hardly match an autoimmune/connective tissue problem.
It does not seem to be a virus related disease either.
Then what is it?
Burning feet, decrease platelets and a general ill health can be due to folate deficiency, cause can be a dietary deficiency, absorption problem due to gut parasites which may live that long to cause trouble.
Second, Terminal ileitis, vomiting, ill health is also suggestive of abdominal tuberculosis.
I would like you to have a bit review and a further investigations.
Please get Repeat CBC, LFT, Peripheral blood smear for detailed study, blood levels of Folate, ESR, CRP, Serum ADA, LDH, Mantoux test, Xray chest.
Stool microscopic examination for ova and cyst and general examination and Stool test for occult blood.
Please get these investigations and inform me in a Follow up Query for further fine tuned opinion
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor